Alert archive / Louisiana / Wind Advisories in 2025

Wind Advisory 7, NWS Lake Charles, LA

March 5, 202516 parishes in Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Mar 5, 2025, 2:02 AM CST for 16 parishes in Louisiana; 6 counties in Texas. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 2:02 AM CST (08:02 UTC)
Expired
Mar 5, 2025, 6:00 PM CST
In force
16 hr
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2625 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WWUS74 KLCH 050802
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
202 AM CST Wed Mar 5 2025

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-060000-
/O.NEW.KLCH.WI.Y.0007.250305T0802Z-250306T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-Northern
Jasper-Northern Newton-Southern Jasper-Southern Newton-Upper
Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Westlake, Pickering, Patterson, Avery
Island, Warren, Buna, Moss Bluff, De Ridder, Cypremort Point,
Franklin, Mamou, Gueydan, Hathaway, Stephensville, Lake Arthur,
Beaumont, Cade, Ivanhoe, Crowley, Opelousas, Bleakwood, Slagle,
Deweyville, Hayes, Sabine Pass, Port Arthur, Marksville, Johnson
Bayou, Welsh, Bayou Vista, Spurger, Jeanerette, Lake Charles,
Magnolia Springs, Fenton, Wiergate, Hackberry, China, Sulphur,
Bunkie, Church Point, Grand Lake, New Iberia, Morgan City, Town
Bluff, Creole, Iota, Leesville, Branch, Berwick, Kaplan,
Mauriceville, Roganville, Eunice, Breaux Bridge, Newton,
Centerville, De Quincy, Orange, Farrsville, Cameron, Rayne,
Woodville, Oakdale, Sea Rim State Park, Bridge City, Fort
Johnson, Fields, Beaver, Klondike, Cottonport, Holly Springs, Mt.
Union, Burkeville, Effie, Carlyss, Silsbee, Fred, Pineville,
Mansura, Reddell, Lumberton, Vidor, Bell City, Forked Island,
Vinton, Jasper, Gist, Kinder, Elton, Abbeville, Hillister, Grand
Chenier, Rutherford Beach, Lawtell, Ville Platte, Jennings,
Jamestown, Burns Point, Alexandria, Lafayette, Nederland, Topsy,
Maurice, Meaux, Kirbyville, Call, St. Martinville, Morse,
Simmesport, Bundick Lake, Oretta, St. Landry, Evadale, Iowa, and
Intracoastal City
202 AM CST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 10 to 20 mph with frequent gusts up to 30 
  mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Louisiana and southeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MC
2 follow-up statements
054 
WWUS74 KLCH 052134
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
334 PM CST Wed Mar 5 2025

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-060000-
/O.CON.KLCH.WI.Y.0007.000000T0000Z-250306T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-Northern
Jasper-Northern Newton-Southern Jasper-Southern Newton-Upper
Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Pineville, De Ridder, Franklin, Bell
City, Port Arthur, Slagle, Opelousas, Sea Rim State Park,
Rutherford Beach, Kaplan, Jasper, Sabine Pass, Patterson,
Marksville, Carlyss, Morse, Pickering, Woodville, Bridge City,
Gueydan, Newton, Crowley, Buna, Lake Arthur, Bundick Lake,
Vinton, Lafayette, Hathaway, St. Landry, Sulphur, Jamestown,
Fred, Mansura, Forked Island, Oakdale, Hillister, Elton,
Lumberton, De Quincy, Farrsville, Beaumont, Kirbyville, Hayes,
Beaver, Klondike, Iota, Spurger, Alexandria, New Iberia,
Intracoastal City, Deweyville, Vidor, Bunkie, Johnson Bayou,
Jennings, Stephensville, Topsy, Burns Point, Maurice, Cameron,
Burkeville, Leesville, China, Nederland, Church Point, Gist,
Evadale, Oretta, Orange, Cottonport, Eunice, Fort Johnson,
Mauriceville, Branch, Centerville, Lawtell, Iowa, Westlake,
Hackberry, Warren, Ivanhoe, Effie, Ville Platte, Magnolia
Springs, Mt. Union, Fields, Creole, Bayou Vista, Morgan City,
Grand Lake, Simmesport, Meaux, Call, Silsbee, Roganville,
Abbeville, Breaux Bridge, Town Bluff, Moss Bluff, Lake Charles,
Mamou, Fenton, Berwick, Cypremort Point, Holly Springs, Kinder,
Grand Chenier, Bleakwood, Cade, St. Martinville, Avery Island,
Rayne, Wiergate, Jeanerette, Welsh, and Reddell
334 PM CST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 10 to 15 mph with gusts up to 30 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Louisiana and southeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Erickson
709 
WWUS74 KLCH 060005
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
605 PM CST Wed Mar 5 2025

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-060115-
/O.EXP.KLCH.WI.Y.0007.000000T0000Z-250306T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-Northern
Jasper-Northern Newton-Southern Jasper-Southern Newton-Upper
Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Alexandria, Sabine Pass, Marksville,
Topsy, Jeanerette, Elton, Vinton, Johnson Bayou, Carlyss, Mt.
Union, Eunice, Opelousas, Fort Johnson, Oakdale, Stephensville,
Pineville, Spurger, Mamou, Woodville, Creole, Church Point, Iota,
Kaplan, Forked Island, Branch, Lawtell, St. Martinville, Fields,
Iowa, Bayou Vista, Moss Bluff, Burkeville, Bleakwood, Hillister,
Slagle, Jennings, Grand Chenier, Morse, Holly Springs, Meaux,
Westlake, Rayne, Town Bluff, Bundick Lake, Nederland, Orange,
Vidor, Kirbyville, Kinder, Sea Rim State Park, Roganville,
Newton, Avery Island, Silsbee, Evadale, Cameron, Intracoastal
City, Maurice, Wiergate, Gist, Breaux Bridge, China, Beaver, New
Iberia, Mansura, Ville Platte, De Quincy, Sulphur, Oretta,
Gueydan, Lake Charles, Burns Point, Cottonport, De Ridder,
Reddell, Hackberry, Leesville, Jamestown, Pickering, Franklin,
Mauriceville, Simmesport, Beaumont, Port Arthur, Hathaway,
Fenton, Berwick, Welsh, Bunkie, Hayes, Warren, Lake Arthur,
Effie, Bridge City, Cade, Ivanhoe, Cypremort Point, Bell City,
Deweyville, Lumberton, Lafayette, Grand Lake, Klondike,
Farrsville, Centerville, Call, Fred, Morgan City, Patterson,
Abbeville, Rutherford Beach, Crowley, Jasper, Buna, St. Landry,
and Magnolia Springs
605 PM CST Wed Mar 5 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

25

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:35 PM CST, 2 hours 27 minutes earlier. Its key messages:

  • Elevated westerly and northwesterly winds behind a passing cold front will persist through Wednesday.
  • A Small Craft Advisory is now in effect on all the area waters as winds have relaxed below gale criteria.
  • A Coastal Flood Advisory and Warning will be in effect for coastal Louisiana due to strong onshore winds driving waters up at high tide time.
Area forecast discussion, Mar 4, 11:35 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1135 PM CST Tue Mar 4 2025

...New AVIATION...

.KEY MESSAGES...

- Elevated westerly and northwesterly winds behind a passing cold
  front will persist through Wednesday.

- A Small Craft Advisory is now in effect on all the area waters
  as winds have relaxed below gale criteria.

- A Coastal Flood Advisory and Warning will be in effect for
  coastal Louisiana due to strong onshore winds driving waters up
  at high tide time.

&&

.UPDATE...
Issued at 630 PM CST Tue Mar 4 2025

Quick heads up...we are taking over for WFO LIX who has apparently
lost communications.

With the crossing of the 6 pm hour, have cleaned up the headlines
on the zones while also canceling Tornado Watch #19 with the
passage of the squall line. Meanwhile, attention turns to the
large dust cloud advancing quickly ewd across ern/sern TX which
appears to be headed for an impact with at least our TX zones in
the next hour or so, lasting for likely a couple hours while
(hopefully) losing some of its steam...stay tuned.

25

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 307 PM CST Tue Mar 4 2025

Very active weather day across the region, with everyone under a
tornado watch at some point. The tornado watch is still in effect
for south central Louisiana, but it is all clear in southeast
Texas, as well as central and southwest Louisiana. We had some
reports of tornadoes and wind damage across the region today.

For tonight, the high wind warning will be over as winds die down.

Dry and quiet weather is on tap Wednesday and Thursday with mostly
seasonable temperatures. High pressure will dominate the weather
picture.

&&

.LONG TERM...
(Friday through next Monday)
Issued at 307 PM CST Tue Mar 4 2025

High pressure shifts to our east by Friday and we see a return on
southerly flow across the region. By Saturday, expecting another
round of showers and thunderstorms. so far no mention of severe
storms. A mid to upper level system will be moving across the
area.

Sunday and Monday will see a return of high pressure.

&&

.AVIATION...
(06Z TAFS)
Issued at 1135 PM CST Tue Mar 4 2025

Now that the dust has largely dissipated and passed, and cloud
cover associated with the passing boundary has largely moved out,
the main issue aviation-wise for the forecast period remains the
elevated wrly/nwrly winds which are expected to continue through
the night before turning gusty again after daybreak.

25

&&

.MARINE...
Issued at 307 PM CST Tue Mar 4 2025

Will allow the gale warning to expire at 6 pm, but winds and seas
will still be elevated tonight, so a small craft advisory will
replace the gale warning. The SCA will extend through midday
Wednesday before winds and seas drop below criteria.

Minor coastal flooding will continue through this evening, but we
will see improving conditions on Wednesday.

&&

.FIRE WEATHER...
Issued at 307 PM CST Tue Mar 4 2025

West to northwest winds will be elevated Wednesday. Combined with
low relative humidities, there may be a threat for wildland fires
if we dont practice safe burning practices. Be careful out there.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  45  62  36  65 /   0   0   0   0
LCH  48  65  40  65 /   0   0   0   0
LFT  50  66  39  67 /   0   0   0   0
BPT  49  68  42  67 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until midnight CST tonight for LAZ241.

TX...Coastal Flood Advisory until midnight CST tonight for TXZ616.

GM...Small Craft Advisory until noon CST Wednesday for GMZ430-432-435-
     436-450-452-455-470-472-475.

&&

SHORT TERM...15
LONG TERM....15
AVIATION...25

In the hours before

Special weather statement, Mar 4, 8:40 PM CST, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
840 PM CST Tue Mar 4 2025

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ180-201-259>262-515-516-615-616-051200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Northern Calcasieu-Northern Jefferson Davis-
Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
840 PM CST Tue Mar 4 2025

...GUSTY WINDS AND DUSTY CONDITIONS TO OVERSPREAD THE AREA
TONIGHT...

A secondary cold front, accompanied by gusty west and northwest
winds, is entering southeast Texas this evening and will continue
pushing eastward across southwest and central Louisiana through
the late evening and early overnight hours. Occasional gusts to 30
mph can be expected behind this passing boundary.

Meanwhile, satellite imagery and surface observations indicate an
area of blowing dust also moving eastward into the region...and
visibilities down to 4 or 5 miles can be expected. However, the
combination of the dust and the wind could somewhat impact travel
tonight, while also worsening air quality.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:46 PM CSTRiver Flood WarningLCHCalcasieu28 hr

Nearby

Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.